Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking iron tablets. Have constipation and blood in stools. Peripheral neuropathy causing leg pain?

Hi, I am 20 female and I m on iron defienacy tablets , which is causing my poo to got black. Because of my iron I have to eat lots of fruit and veges but I am having constipation and blood ( mucus like) in my stools and when I poo I am getting sharp pain in my right leg. Oh and I m getting tested for Peripheral Neuopathy in a month could that have something to do with the pain?
Asked On : Sun, 17 Jun 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
hi dear, black color stool is coz of the iron supplement that you have been taking constipation is one of complication of long term use of iron, you must be staring a lot pressure while defecation that might lead to a tear in anal region and some blood may appear. in this case i would advice you to stop iron for some time, repeat your test iron profile, if its normal you can leave medication, also reff your physician and ask him what is the cause for Anemia. for peripheral neuropathy you can start taking pregabalin.
i hope you got your answer.
thanks for writing .
Answered: Fri, 9 May 2014
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor